Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 130, NWS Lake Charles, LA

December 20, 2007Vernon Parish, Louisiana; Jasper County, Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 20, 2007, 6:13 AM CST for Vernon Parish, Louisiana; Jasper County, Newton County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2007, 6:13 AM CST (12:13 UTC)
Expired
Dec 20, 2007, 7:15 AM CST
In force
62 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Vernon Parish, LA, Jasper County, TX, Newton County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 775 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
775 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 5:47 AM CST, 26 minutes earlier.

Area forecast discussion, Dec 20, 5:47 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
547 AM CST THU DEC 20 2007

.DISCUSSION...UPPER TROF CURRENTLY HEADING THROUGH CENTRAL
TEXAS...WITH NUMEROUS SHOWERS AND THUNDERSTORMS BREAKING OUT
AHEAD OF IT OVER SOUTHEAST TEXAS INTO ARKANSAS. PRETTY MUCH GARDEN
VARIETY CONVECTION OVER OUR NECK OF THE WOODS THUS FAR...BUT AS
GREATER LIFT AND INSTABILITY SPREAD EAST...AN INCREASE INTENSITY
AND COVERAGE IS EXPECTED TO FOLLOW SUIT. LATEST LAPS ANALYSIS
SHOWS THE BEST LIFT OCCURRING AHEAD OF THE AXIS OF GREATEST
INSTABILITY...AS WAS PROGGED BY THE GFS YESTERDAY.
NEVERTHELESS...THERE IS SUFFICIENT SHEAR IN PLACE TO SUPPORT
SEVERE THUNDERSTORMS...INCLUDING TORNADOES...AND WILL CONTINUE TO
MENTION SEVERE THUNDERSTORMS IN THE ZFP...ALONG WITH HEAVY
RAINFALL.

MAJORITY OF ACTIVITY EXPECTED TO HAVE ENDED BY THIS AFTERNOON...WITH
DRIER AND THEN COOLER AIR EXPECTED TO FILTER INTO THE REGION BY
TONIGHT. A WET GROUND...CLEAR SKY...LIGHT WINDS AND A VERY DRY
ATMOSPHERE ABOVE THE NOCTURNAL BOUNDARY LAYER COULD LEAD TO SOME
RADIATION FOG TONIGHT INTO FRIDAY MORNING...AND HAVE INSERTED
PATCHY FOG INTO THE GRIDS/ZFP.

WITH DRY AIR IN PLACE UNDERNEATH SHORTWAVE RIDGING ALOFT...TEMPERATURES
WILL BE QUITE WARM ON FRIDAY...AND HAVE GONE AOA THE WARMEST
GUIDANCE.

NEXT BONE FIDE COLD FRONT STILL PROGGED TO MOVE THROUGH THE AREA
ON SATURDAY...AND ALTHOUGH THERE ARE SOME TIMING/MOISTURE
AVAILABILITY DIFFERENCES...FELT CONFIDENT IN INCREASING POPS A
LITTLE FOR SATURDAY. SUNDAY WILL BE DRY IN THE WAKE OF THIS
FRONT...BUT THE FORECAST BEYOND THIS IS STILL FRAUGHT WITH
UNCERTAINTY...WHICH IS NOT UNCOMMON IN A PROGRESSIVE PATTERN. HAVE
STUCK WITH THE ECMWF FOR THE MOST PART...SINCE IT HAS REMAINED
MORE CONSISTENT THAN THE GFS...BUT BE AWARE THAT THE FORECAST
BEYOND SUNDAY COULD CHANGE QUITE A BIT BETWEEN NOW AND THEN.

&&

.AVIATION...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE
AREA TODAY...WITH THE GREATEST CHANCE AT KBPT-KLCH-KAEX EARLY THIS
MORNING...SHIFTING TO KLFT AND KARA BY LATE MORNING/EARLY
AFTERNOON. SOME OF THE STORMS COULD BE SEVERE...WITH DAMAGING
WINDS...HAIL...AND TORNADOES ALL POSSIBLE. OTHERWISE...WIND GUSTS
UP TO 40 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAINFALL WILL
BE HAZARDS WITH STRONGER THUNDERSTORMS.

&&

.MARINE...SOUTHERLY WINDS ARE FORECAST TO INCREASE TODAY INTO THE
15 TO 20 KNOT RANGE AHEAD OF A SURFACE FRONT THAT IS FORECAST TO
MOVE THROUGH THE AREA. WILL HEADLINE SCEC FOR ALL MARINE ZONES. A
LIGHT TO MODERATE NORTHERLY FLOW WILL PREVAIL IN THE WAKE OF THE
BOUNDARY TONIGHT...WITH A LIGHT ONSHORE FLOW RESUMING ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  49  76  58 /  90  10  10  20
KBPT  76  51  77  58 /  80  10  10  20
KAEX  72  47  75  53 /  80  10  10  20
KLFT  74  51  75  56 /  90  10  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SCEC ALL MARINE ZONES TODAY.

&&

PUBLIC/MARINE...13
AVIATION...19
Hazardous weather outlook, Dec 20, 6:01 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
601 AM CST THU DEC 20 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-211215-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
601 AM CST THU DEC 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA
TODAY...AS NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO
EAST ACROSS THE OUTLOOK AREA. LARGE HAIL...DAMAGING WINDS...AND
TORNADOES WILL BE POSSIBLE WITH ANY STORMS THAT CAN BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA ON
SATURDAY. AT THIS TIME...THERE APPEARS TO BE AT LEAST A SLIGHT
RISK OF SEVERE THUNDERSTORMS. THIS POTENTIAL THREAT WILL BE
FURTHER REFINED IN LATER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 5:52 AM CSTSevere Thunderstorm WarningLCHRapides, Vernon23 min
Dec 20, 6:19 AM CSTSevere Thunderstorm WarningLCHRapides, Vernon56 min
Dec 20, 8:17 AM CSTSevere Thunderstorm WarningLCHAllen, Beauregard, Evangeline, Rapides, Vernon58 min
Dec 20, 9:25 AM CSTSevere Thunderstorm WarningLCHCalcasieu, Cameron65 min
Dec 20, 9:58 AM CSTSevere Thunderstorm WarningLCHCalcasieu62 min
Dec 20, 10:31 AM CSTSevere Thunderstorm WarningLCHJefferson Davis29 min
Dec 20, 12:24 PM CSTSpecial Marine WarningLCH2 hr
Dec 20, 8:45 AM CSTSevere Thunderstorm WarningLCHJefferson, Orange60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.